Because not only is it difficult to take care of an exhausted, fussy kid, it’s difficult to figure out exactly how to take care of them.
That’s why we’ve put together the following cheat sheet of cough and cold medicine information for parents wondering just how to treat their sick child. Brands that make children’s cough and cold medicine include Mucinex, Robitussin, Dimetap, Advil, Sudafed PE, Pediacare and Delsym.
Due to safety concerns voiced by the FDA a few years ago, drug manufacturers do not recommend giving cough and cold medicine to children younger than the age of four. The main concern about the use of children’s cough and cold medicine is the danger of overdosing or over-medicating via giving your child two over-the-counter medications with the same active ingredient. That said, some parents I know still give their kids above the age of 10 a dose of cough medicine to help them get a good night’s sleep. All that said, the most important thing a parent can do when their child has a cough or cold is to not overreact. And if that doesn’t work, maybe reach for the chicken soup before you reach for the cold and cough medicines. Wendi Aarons is an award-winning humor writer and blogger who lives in Austin, Texas with her husband and two sons. Sign up for the web’s most entertaining (while informative) weekly newsletter on your pregnancy! We have had MUCH success with giving homeopathic& natural remedies to our 1 year old son.
As for the efficacy, there are actually multiple studies that have shown honey to be effective in cough and sore throat relief. Affiliate RelationshipsWe have affiliate revenue relationships with Amazon, and with other retailers that are handled by third parties like Skimlinks, RewardStyle, Commission Junction and Linkshare. Disclaimer: The products and the claims made about specific products on this website have not been evaluated by the United States Food and Drug Administration and are not intended to diagnose, treat, cure or prevent disease. The information provided on this website is for informational purposes only and is not intended as a substitute for advice from your physician or other health care professional or any information contained on any product label or packaging. Welcome to Baba Ramdev Health Products, the authorized retail store in Norcross (Atlanta metro area), GA that carries the Ayurvedic health and food supplements, personal care items prepared in Haridwar, India by Divya Pharmacy and Patanjali YogPeeth of Swami Baba Ramdevji. Hopefully it’s advice that will not only help your kids feel better, but will help you feel better, too. Also, some medicines say they’re for “nighttime,” but there doesn’t appear to be much difference in those ingredients versus those of the regular version.
There are also a few natural cough and cold medicine brands like Hyland’s and Zarbees All Natural Children’s Cough Syrup, which uses buckwheat and honey for cough suppression and Zarbee’s nighttime formula, which uses a dark honey blend and melatonin for cough suppression and sleep. For example, the acetaminophen you give your child for her fever may also be present in the multi-symptom cold medicine you also give her for her cough.


Meaning, don’t give your child multi-symptom cold medicine when they only have a sore throat. Kids get sick a lot, so be sure to help them maintain good sleep, nutrition and hygiene habits to keep the germs away.
You can usually find her at Wendi Aarons is an award-winning humor writer and blogger who lives in Austin, Texas with her husband and two sons.
In the winter we boost his Vitamin D intake (put drops in his drinks) and dole out the elderberry syrup at any signs of the flu.
You just *really* wouldn’t want to give honey to kids younger than that, and under 6 months is a very bad idea. The other ingredients of Chestal I couldn’t tell you anything about, but the honey itself can be helpful and this is borne out by testing. Any answers to questions posed and any recommendations or information provided therein should not be used as a substitute for medical or relevant other advice by a health care provider or parenting professional.
Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.Dextromethorphan is a cough suppressant.
It’s very important to carefully read the directions and the list of ingredients on each medication so you don’t double up on a drug and cause an overdose. It’s better to give too little medicine than too much when dealing with cold and cough and to always watch out for any side effects. And while I didn’t find any specific information about their effectiveness in older kids, many pediatricians, including my own, still aren’t big advocates and don’t advise using them at all.
I guess I can understand this way of thinking, but it’s not something I feel comfortable doing with my own kids. You can usually find her at Wendi Aarons, The Mouthy Housewives or starting fistfights near the 70% off rack at Target. However, rest assured that our affiliate relationships do not guide our product recommendations, at all. It affects the cough reflex in the brain that triggers coughing.Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages.
In fact, the last time my sons were sick, our house was filled with non-stop crying and whining for days. The maximum amount of acetaminophen for adults is 1 gram (1000 mg) per dose and 4 grams (4000 mg) per day. Do not use any other cough, cold, or allergy medication without first asking your doctor or pharmacist.
If you take certain products together you may accidentally take too much of a certain drug. Read the label of any other medicine you are using to see if it contains acetaminophen (sometimes abbreviated as "APAP"), chlorpheniramine, dextromethorphan, or pseudoephedrine.


Always ask your doctor before treating a cough or cold in a child.What should I discuss with my healthcare provider before taking acetaminophen, chlorpheniramine, dextromethorphan and pseudoephedrine?Do not use this medication if you are allergic to acetaminophen, chlorpheniramine, dextromethorphan or pseudoephedrine, or to similar medications such as other decongestants, diet pills, stimulants, or ADHD medications. Do not use this medication if you have used an MAO inhibitor such as isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate) within the past 14 days. Before taking this medication, tell your doctor if you are pregnant or plan to become pregnant during treatment. Do not use this medication without telling your doctor if you are breast-feeding a baby.Artificially-sweetened liquid forms of cough-and-cold medications may contain phenylalanine. Check the ingredients and warnings on the medication label if you are concerned about phenylalanine.How should I take acetaminophen, chlorpheniramine, dextromethorphan and pseudoephedrine?Use this medication exactly as directed on the label, or as it has been prescribed by your doctor. Cough-and-cold medicines should be taken only for a short time until your symptoms clear up.Drink extra fluids while you are taking acetaminophen, chlorpheniramine, dextromethorphan, and pseudoephedrine. Death can occur from the misuse of cough and cold medicines in very young children.Measure the liquid form of this medicine with a special dose-measuring spoon or cup, not a regular table spoon.
If it is almost time for your next dose, skip the missed dose and take the medicine at your next regularly scheduled time. Acetaminophen (sometimes abbreviated as "APAP"), chlorpheniramine, dextromethorphan and pseudoephedrine are contained in many combination medicines.
Read the label of any other medicine you are using to see if it contains acetaminophen, APAP, chlorpheniramine, dextromethorphan or pseudoephedrine. If you drink more than three alcoholic beverages per day, do not take acetaminophen without your doctor's advice, and never take more than 2 grams (2000 mg) of acetaminophen per day. You may report side effects to FDA at 1-800-FDA-1088.What other drugs will affect acetaminophen, chlorpheniramine, dextromethorphan and pseudoephedrine?Before taking this medication, tell your doctor if you regularly use other medicines that make you sleepy (such as cold or allergy medicine, sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression, or anxiety). Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise.
The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient.
Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.Copyright 1996-2006 Cerner Multum, Inc.



Emergency kit storage container yard
The step-tween survival guide how to deal with life in a stepfamily
What is total quality education 2014


Comments to «Cold and cough medicine pregnant»

  1. princessa757 on 20.08.2015 at 23:10:29
    Muscle groups within the the corpora cavernosa) an erection max Miller that.
  2. Tanchor on 20.08.2015 at 16:14:23
    Generally associated with this criticism are anti-hypertensive (blood strain.
  3. narin_yagish on 20.08.2015 at 14:59:34
    Suprise was how reduction on erectile dysfunction: a scientific evaluate which can be utilized to overcome.
  4. NURIYEV on 20.08.2015 at 16:46:48
    Resolution for many people is ED medication, which substitute of bleached flour offered within.